Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 121, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2001, 2:45 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 27, 2001, 3:45 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:15 PM CDT | Thunderstorm Wind | Batchelor, LA | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773 WUUS54 KLIX 271945 SVRNEW LAC077-125-272045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 245 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA * UNTIL 345 PM CDT * AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LETTSWORTH...OR ABOUT 23 MILES SOUTHEAST OF MARKSVILLE...MOVING SOUTHEAST AT 5 MPH. SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3102 9179 3087 9191 3064 9159 3087 9142
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:45 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 27, 2:45 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT WED JUN 27 2001 SPOTTY CONVECTION FIRING PRETTY HARD AT THE MOMENT SO WILL BE FAIRLY BRIEF. WITH SOME DRY AIR INTRUSION TRYING TO WORK ITS WAY INTO THE FORECAST AREA FROM THE NW HALF OF THE GULF...EXPECT CONVECTION TO PICK UP SOME WITHIN THE NEXT FEW HOURS. SO THIS IN ITSELF WILL DICTATE IMMEDIATE FORECAST FOR TONIGHT. WILL PRETTY MUCH GO WITH PERSISTENCE FROM PREVIOUS PACKAGES WHICH HAVE GENERALLY TRENDED CLOSER WITH THE AVN. AVN HOLDING THE UPPER LOW NEAR THE MISSOURI VALLEY AREA WHICH VERIFIES WELL WITH WV IMAGERY. THIS LOW NOT EXPECTED TO DO MUCH THROUGH 60HR BEFORE A RIDGE PATTERN BUILDING OVER THE SW STATES BEGINS TO PUSH EWD SLIDING THE LOW INTO TX NEAR THE WEEKEND/S END. WITH SUFFICIENT MOISTURE IN PLAY ACROSS THE CENTRAL GULF COAST ALONG WITH MID LEVELS VORTS ROTATING AROUND THE UPPER LOW...THIS SHOULD LEAVE PRECIP TRENDS IN THE SCT RANGE THROUGH 00Z SAT BEFORE MUCH OF THE ENERGY MOVES W OF THE FORECAST AREA. SFC PATTERN SHOULD CHANGE LITTLE AS WELL WITH HIGH PRES PERSISTING ACROSS THE LOWER MS VALLEY. WILL KEEP FORECAST TEMPS NEAR SEASONAL TRENDS WITH AFTERNOON HIGHS NEAR 90 ALONG WITH OVERNIGHT LOWS AROUND 70. FOR COORD PURPOSES...NUMBERS BELOW MAY CHANGE SLIGHTLY NEAR ISSUANCE TIME PENDING RADAR TRENDS. PRELIM NUMBERS... MCB 68/88/69/89 4534 BTR 69/88/71/89 4534 MSY 72/89/73/89 5534 GPT 70/86/71/87 4534 .NEW...NONE LA...NONE. MS...NONE. 09
In the hours before
Special weather statement, Jun 27, 11:00 AM CDT, 3 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED JUN 27 2001 ...SYNOPSIS... VERY MOIST AND UNSTABLE AIRMASS MOVING THROUGH SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AROUND SURFACE HIGH PRESSURE WHICH IS SITUATED OVER THE SOUTHEAST U.S. ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE OVER THE AREA THIS AFTERNOON. SOME THUNDERSTORMS BECOMING SEVERE WITH ASSOCIATED SMALL HAIL...STRONG GUSTY WINDS IN EXCESS OF 50 MPH...AND FREQUENT LIGHTNING. ISOLATED BRIEF TORNADOES ARE POSSIBLE. HEAVY RAIN WITH RATES OF 2 TO 3 INCHES AN HOUR ARE POSSIBLE WITH LOCALIZED FLOODING OF STREETS AND STREAM. ACTIONS...LOCAL EMERGENCY OFFICIALS SHOULD BE ON THE ALERT OF THE POSSIBILITIES OF THESE SEVERE THUNDERSTORMS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:20 AM CDT | Tornado Warning | LIX | Livingston | 25 min |
| Jun 27, 11:00 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 60 min |
| Jun 27, 12:22 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 38 min |
| Jun 27, 3:50 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.